• pain after a cortisone injection

    by Dr. Mark J. Landsman
    on Jan 12th, 2017

If you have had a cortisone injection for plantar fasciitis, a neuroma or any other inflammatory condition, and experienced increased pain at the injection site you are not alone. You are in the minority however;  a very small percentage of patients receiving a cortisone injection may develop a post-injection flare-up. This may manifest itself as localized pain, redness and swelling and may last for up to 24hrs. post-injection. To help alleviate this condition, apply ice to the area for about twenty minutes every hour and decrease ambulation and weight bearing as much as you can. You can take some oral anti-inflammatories such as advil or aleve as well.

Author Dr. Mark J. Landsman Fellow, American College of Foot and Ankle Surgeons; Board Certified in Foot and Ankle Surgery

You Might Also Enjoy...

Our Locations

Choose your preferred location